MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: what tissue structure is it located? - the dermis.Are any plans in place to remove the needle piece in future? - there is no schedule for treatment of the patient.If retained, what is the surgeon's opinion of consequences to the patient? - the needle was caught in something during the movement of the needle, and when a strong force was applied to pull out the needle tip, the needle tip was broken (or deformed).Even if it is broken, it is very slight, and even if i take an x-ray, it does not appear.The needle tip is not gripped.What is current condition of the patient? - there is no problem in the patient.What was the size of the needle used? - 19mm (ps-2).The following information was requested, but unavailable: size of the needle piece retained? was there any additional tissue damage as a result of searching for the needle piece? was more than half the needle retained in the patient? lot number? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a radical hysterectomy on (b)(6) 2020 and suture was used.During wound closure, the needle could not be passed through the dermis smoothly during continuous suturing.When checking the needle tip, it was found that the needle tip had been broken.It is unknown when the tip was broken.The broken needle tip was tiny, and it did not appear on the x-ray.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10960665
Report Number2210968-2020-09647
Device Sequence Number583628
Product Code NEW
UDI-Device Identifier10705031236233
UDI-Public10705031236233
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B103
Device Catalogue NumberSXPP1B103
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date12/07/2020
Patient Sequence Number1